MAUDE Adverse Event Report: COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number G04083
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): preammendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the primary packaging of a double lumen polyurethane central venous catheter set was found to be damaged during inspection at a distribution center.Further inspection of the image provided to cook shows a pinhole in the device packaging.No patient contact was made and no adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient/event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation / evaluation: it was reported that the outer packaging for a double lumen polyurethane central venous catheter set (c-udlm-501j-lsc) from lot: ns10148771 was damaged.Cook became aware of this event on 22may2020 upon being notified by agility logistics.This was discovered by a distributor; therefore, the device did not reach the user facility.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, photos of the device were provided by the user facility showing a small puncture on the labeling of the device's packaging.Cook has concluded that this device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the device history record (dhr) for the reported complaint device lot: (ns10148771) revealed no recorded non-conformances.A database search found no other events associated with the reported device lot.As there are no related non-conformances or other complaints from this lot, cook has concluded that there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) for uncoated and heparin-coated central venous catheters is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿how supplied": sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a probable root cause for this event was traced to damage during transport / storage.Based on the provided photos, there is a small puncture visible on the labeling.Since there is 100% visual inspection step for packaging damage and no non-conformances were noted from this lot, a manufacturing cause of failure is not suspected.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10108695
Report Number1820334-2020-01041
Device Sequence Number11614684
Product Code DQY
UDI-Device Identifier00827002040830
UDI-Public(01)00827002040830(17)221113(10)NS10148771
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/13/2022
Device Model NumberG04083
Device Catalogue NumberC-UDLM-501J-LSC
Device Lot NumberNS10148771
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1